Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

February 4, 20166 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Feb 4, 2016, 12:08 AM EST for 6 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2016, 12:08 AM EST (05:08 UTC)
Expired
Feb 4, 2016, 6:00 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA

Counties Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

599 
WWUS82 KFFC 040508
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 AM EST THU FEB 4 2016
 
GAZ086-098-110>113-041100-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-EMANUEL GA-
1208 AM EST THU FEB 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY...TOOMBS...
TREUTLEN...TELFAIR AND EMANUEL COUNTIES UNTIL 600 AM EST...

AT 1206 AM EST...AN AREA OF MODERATE TO HEAVY SHOWERS AND A FEW
THUNDERSTORMS WAS CONTINUING TO TRAIN OVER THE ADVISORY AREA.

  HAZARD...HEAVY RAIN. 

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS 
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR 
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER 
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT VERNON...
VIDALIA...HELENA...TWIN CITY...LUMBER CITY...GLENWOOD...MILAN...
UVALDA...STILLMORE...OAK PARK...AILEY...SCOTLAND...HIGGSTON...
GARFIELD AND SANTA CLAUS.

LAT...LON 3178 8303 3184 8317 3190 8319 3219 8288
      3227 8276 3234 8273 3281 8223 3274 8212
      3266 8208 3260 8200 3254 8203 3256 8208
      3252 8215 3235 8225 3217 8218 3191 8223
      3197 8244 3196 8257 3192 8268 3178 8289
TIME...MOT...LOC 0506Z 217DEG 19KT 3255 8216 3179 8296 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 3, 10:33 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 3, 10:33 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EST WED FEB 3 2016

.LATE EVENING UPDATE...
THE HEAVIER SHOWERS HAVE PUSHED SOUTH AND EAST OF THE WATCH AREA.
THEREFORE HAVE CANCELLED THE FLASH FLOOD WATCH. LIGHT TO OCCASIONAL
MODERATE RAINS ARE STILL EXPECTED OVERNIGHT... BUT ACCUMULATIONS ARE
EXPECTED TO BE GENERALLY ONE HALF INCH OR LESS OVERNIGHT. HOWEVER...
ANY ADDITIONAL RAIN OVER SUCH SATURATED GROUND COULD CONTINUE TO
CAUSE SOME MINOR FLOOD PROBLEMS ALONG THE TYPICAL LOW LYING... FLOOD
PRONE AREAS. SO CONTINUE TO USE CAUTION WHILE DRIVING TONIGHT AS
WATER MAY STILL SPILL OVER SOME ROADS. /39

.PREV DISCUSSIONS... /ISSUED 303 PM EST WED FEB 3 2016/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AREA OF RAIN AND SCATTERED THUNDERSTORMS PUSHING THROUGH
CENTRAL AND SOUTHERN GA THIS AFTERNOON. LOOKS LIKE THE ACTUAL
SURFACE FRONT IS JUST TO OUR WEST WITH DEW POINTS STARTING TO FALL
ACROSS THE NORTHWEST CORNER OF THE STATE. A FEW STRONG WITH ISOLATED
SEVERE STORMS ARE POSSIBLE ALONG THE LEADING EDGE OF THE RAIN AREA
IN CENTRAL GA THIS AFTERNOON AND EVENING. SOME HEAVY RAIN AMOUNTS ARE
STILL POSSIBLE IN THE AREA SOUTH OF COLUMBUS TO MACON TO SANDERSVILLE
AND THE FLASH FLOOD WATCH WILL CONTINUE FOR THAT AREA. OTHERWISE NO
SIGNIFICANT ADDITIONAL AMOUNTS ARE EXPECTED FOR THE REMAINDER OF THE
WATCH AREA...SO IT HAS BEEN CANCELLED.

THE SURFACE FRONT SEEMS TO STALL ACROSS PORTIONS OF CENTRAL GA INTO
THURSDAY AS THE UPPER FLOW REMAINS SOUTHWEST. HAVE CONTINUED WITH
POPS GENERALLY ATLANTA TO ATHENS AND SOUTH THROUGH THE NIGHT AND
SLOWLY DIMINISHING DURING THE DAY THURSDAY. UPPER TROUGH COMES
THROUGH THURSDAY NIGHT AND ALL RAIN SHOULD HAVE PUSHED EAST OF THE
FORECAST AREA BY 06Z FRIDAY. HAVE LEFT A MENTION OF THUNDER
FOR MOST OF CENTRAL THROUGH TOMORROW AFTERNOON ALTHOUGH INSTABILITY
IS LIMITED. GUIDANCE TEMPERATURES LOOK REASONABLE.

41

41

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. LAST OF THE RAIN
CHANCES LOOKS TO EXIT THE SE CWA TO START THE THURSDAY NIGHT
PERIOD ALTHOUGH THE NAM IS SLOWER WITH THIS THAN THE GFS OR
EUROPEAN.

DRY FORECAST UNTIL SATURDAY WHEN AN UPPER TROUGH APPROACHES
AND SPREADS MAINLY SMALL SHOWER CHANCES ACROSS CENTRAL GA
INTO SUNDAY.

THE PROBLEM THEN BECOMES ANOTHER UPPER LOW/TROUGH DEVELOPS OVER
THE MID U.S. AND SPREADS MOISTURE ACROSS THE AREA WITH A
RELATIVELY COLD AIRMASS IN PLACE STARTING MONDAY. THE AIRMASS
GETS REINFORCED BY A COLD FRONT MONDAY INTO TUESDAY. A MIX OF RAIN
AND SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS PERIOD AND THE OVERALL
TRENDS WILL HAVE TO BE WATCHED OVER THE COMING DAYS AS TO HOW COLD...
TIMING AND ANY SIGNIFICANT SNOW AMOUNTS.

TEMPERATURES STARTING BELOW NORMAL THIS PERIOD AND RANGING NEAR TO
BELOW NORMAL THROUGH TUESDAY.

BDL/01

&&

.AVIATION...
00Z UPDATE...
/ISSUED AT 641 PM EST WED FEB 3 2016/

RAINS HAVE PUSHED SOUTH OF THE ATLANTA AIRPORTS AND IS PUSHING
EAST OF AHN AND CSG AT THIS TIME. MCN WILL BE IN THE RAIN SHIELD
FOR ANOTHER FEW HOURS. NO THUNDER IS EXPECTED AT ANY TAF SITE. VFR
MID TO HIGH LEVEL CIGS WILL PREVAIL AT ALL TAF SITES THROUGH THU
MORNING... BUT SHOULD SCT BY 17-18Z THU AT ATL. WNW WINDS AROUND 6
TO 8KTS WILL PREVAIL THIS EVENING... THEN INCREASE FROM THE NW
AROUND 8-10KTS BY 05-06Z THU. NW WINDS BECOME GUSTY BY 15Z THU AND
GUST INTO THU EVENING.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  58  31  52 /  30  20   0   0
ATLANTA         41  53  30  50 /  20  10   0   0
BLAIRSVILLE     35  49  25  47 /  10   5   0   0
CARTERSVILLE    37  52  27  49 /  10   5   0   0
COLUMBUS        44  56  31  53 /  30  20   0   0
GAINESVILLE     41  54  30  50 /  20  10   0   0
MACON           48  56  32  54 /  70  20   5   0
ROME            36  52  27  49 /  10   5   0   0
PEACHTREE CITY  40  54  28  51 /  20  10   0   0
VIDALIA         54  58  37  56 / 100  80  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...41/39
LONG TERM....01
AVIATION...39
Hazardous weather outlook, Feb 3, 11:04 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 PM EST WED FEB 3 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050415-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1104 PM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE TO
PUSH ACROSS PARTS OF CENTRAL GEORGIA THROUGH TONIGHT. LOCALLY
HEAVY RAIN WILL BE THE PRIMARY THREAT... BUT STRONG WINDS WILL
ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WE WILL BE WATCHING SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE
AREA WITH THE THREAT FOR MIXED WINTER WEATHER FOR NORTHERN
PORTIONS OF THE AREA. THESE WILL NEED TO BE WATCHED CLOSELY IN THE
COMING DAYS AND REFINED AS THE SYSTEMS APPROACH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Feb 4, 12:08 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 AM EST THU FEB 4 2016

GAZ086-098-110>113-041100-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-EMANUEL GA-
1208 AM EST THU FEB 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY...TOOMBS...
TREUTLEN...TELFAIR AND EMANUEL COUNTIES UNTIL 600 AM EST...

AT 1206 AM EST...AN AREA OF MODERATE TO HEAVY SHOWERS AND A FEW
THUNDERSTORMS WAS CONTINUING TO TRAIN OVER THE ADVISORY AREA.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT VERNON...
VIDALIA...HELENA...TWIN CITY...LUMBER CITY...GLENWOOD...MILAN...
UVALDA...STILLMORE...OAK PARK...AILEY...SCOTLAND...HIGGSTON...
GARFIELD AND SANTA CLAUS.

LAT...LON 3178 8303 3184 8317 3190 8319 3219 8288
      3227 8276 3234 8273 3281 8223 3274 8212
      3266 8208 3260 8200 3254 8203 3256 8208
      3252 8215 3235 8225 3217 8218 3191 8223
      3197 8244 3196 8257 3192 8268 3178 8289
TIME...MOT...LOC 0506Z 217DEG 19KT 3255 8216 3179 8296

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:50 PM ESTRiver Flood WarningFFCGwinnett8 hr
Feb 3, 10:38 PM ESTRiver Flood WarningFFCFayette24 hr
Feb 4, 12:11 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding23 hr
Feb 4, 1:43 PM ESTRiver Flood WarningFFCPulaski31 hr

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.